MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CURVED PELVIC OSTEOTOME 15MM WIDTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CURVED PELVIC OSTEOTOME 15MM WIDTH
Model Number 03.100.038
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A device history record review was requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a periacetabular osteotomy (pao) procedure was being performed on (b)(6) 2018.During the procedure the surgeon noticed the handle no longer aligned properly with the blade of the chisel.Upon further inspection it became clear that the wooden handle was no longer attached to the metal shank.Another osteotome was used to complete the procedure.There was minimal surgical delay, maybe a minute or two.Patient status was reported as stable with no ill effect and procedure was completed successfully.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: date device returned to manufacturer, phone number, device manufacture date.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The 03.100.038 lot number t983345 curved pelvic osteotome was returned and reported to have fallen apart.Upon visual inspection, this condition is confirmed; the metal shaft has become detached from the phenolic handle.The metal pins which held the shaft in place can now be moved laterally within their bores.This complaint condition was likely caused by over five years of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.The broken investigation flow was followed for this investigation.No new malfunctions were observed during the course of this investigation.The device was manufactured in 8/2012 and is five years old.A dimensional check of the bore could not be performed due to the interference from the pin and therefore a dimensional check is not relevant to this investigation.The condition of the returned device does agree with the complaint description.Upon review of the device history record, no hardness issues, material defects, or ncrs relevant to the complaint condition were generated during the production of this device.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on these investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part number: 03.100.038, synthes lot number: t983345: release to warehouse date: 31-aug-2012, manufacture site: tuttlingen, part expiration date: n/a, list of nonconformance¿s: n/a: a review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.No ncrs were generated during the production of this device.A product investigation was conducted.The 03.100.038 lot number t983345 curved pelvic osteotome was returned and reported to have fallen apart.Upon visual inspection, this condition is confirmed; the metal shaft has become detached from the phenolic handle.The metal pins which held the shaft in place can now be moved laterally within their bores.This complaint condition was likely caused by over five years of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.The broken investigation flow was followed for this investigation.No new malfunctions were observed during the course of this investigation.The 03.100.038 curved pelvic osteotome is an instrument routinely used in the hip preservation surgery set.The device was manufactured in 8/2012 and is five years old.Relevant drawing was reviewed for this investigation.A dimensional check of the bore could not be performed due to the interference from the pin and therefore a dimensional check is not relevant to this investigation.The condition of the returned device does agree with the complaint description.Upon review of the device history record, no hardness issues, material defects, or ncrs relevant to the complaint condition were generated during the production of this device.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on these investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CURVED PELVIC OSTEOTOME 15MM WIDTH
Common Device Name
OSTEOTOME
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7464744
Report Number2939274-2018-51937
Device Sequence Number16542304
Product Code HWM
UDI-Device Identifier10886982070876
UDI-Public(01)10886982070876
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.100.038
Device Catalogue Number03.100.038
Device Lot NumberT983345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/05/2018
Supplement Date Received by Manufacturer05/03/2018
06/01/2018
05/14/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date05/23/2018
06/01/2018
05/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1